Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 17, 2015, 4:21 PM MDT for Denver County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 17, 2015, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
County Denver County, CO
The radar
The Denver radar (KFTG), 23 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3128 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WWUS85 KBOU 172221
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
421 PM MDT FRI JUL 17 2015
COZ040-172300-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
421 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE COUNTY UNTIL 500
PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHWESTERN CENTENNIAL...OR 11 MILES SOUTHEAST OF DENVER...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...AURORA...EASTERN CENTENNIAL...NORTHWESTERN
PARKER...GREENWOOD VILLAGE...ARAPAHOE PARK AND BUCKLEY AFB.
LAT...LON 3953 10485 3965 10493 3974 10467 3969 10450
3966 10450 3963 10457 3963 10458 3959 10463
3960 10467 3961 10468 3961 10473 3959 10474
3957 10477 3953 10475
TIME...MOT...LOC 2220Z 233DEG 21KT 3962 10480
$$
RTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:21 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 17, 2:21 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 221 PM MDT FRI JUL 17 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 222 PM MDT FRI JUL 17 2015 THINGS ARE GOING ABOUT AS PLANNED WITH SOME ISOLATED CONVECTIVE ACTIVITY OVER THE AREA. MOST OF THIS IS HIGH-BASED WITH MORE WIND THAN RAIN. THERE ARE SOME CELLS NOW DEVELOPING IN THE RICHER MOISTURE IN THE NORTHEAST CORNER WHICH SHOULD BE A BIT MORE INTENSE. NOT MUCH GOING ON SYNOPTICALLY TO HELP OR HINDER THE CONVECTION SO SUSPECT IT WILL SETTLE DOWN AS THE SUN GOES DOWN. LATER TONIGHT AND SATURDAY WILL SEE WEAK UPSLOPE FLOW DEVELOP EAST OF THE MOUNTAINS AS SURFACE HIGH PRESSURE PUSHES INTO THE HIGH PLAINS. LITTLE IN THE WAY OF QG DYNAMICS ARE FORECAST TO BE AROUND TOMORROW BUT THE INCREASED MOISTURE COMING IN ON THE UPSLOPE SHOULD BE SUFFICIENT TO INCREASE THE LIKELIHOOD OF PRECIPITATION DURING THE AFTERNOON. MAXIMUM TEMPERATURES WILL ALSO BE A BIT COOLER THAN EXPERIENCED TODAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 122 PM MDT FRI JUL 17 2015 AIRMASS WILL MOISTEN SATURDAY AFTERNOON AND EVENING WITH PRECIPITABLE WATER VALUES REACHING AN INCH ALONG THE FRONT RANGE AND SLIGHTLY HIGHER OVER THE EASTERN PLAINS. APPEARS THERE WILL BE A WAVE IN THE SOUTHWEST FLOW ALOFT THAT WILL HELP TRIGGER SCATTERED THUNDERSTORMS SATURDAY EVENING. HEAVY RAIN WILL BE THE BIGGEST THREAT WITH THE STORMS. A MOIST AIRMASS WILL REMAIN OVER EASTERN COLORADO SUNDAY. MOSTLY CLOUDY SKIES WILL KEEP TEMPERATURES COOL WITH HIGHS IN THE UPPER 70S TO LOWER 80S. BEST CHANCE FOR SHOWERS AND STORMS SUNDAY WILL BE OVER THE HIGHER TERRAIN AND ACROSS SOUTHERN PARTS OF THE AREA. AGAIN HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS. WILL HAVE WARMER TEMPERATURES AND LOWER POPS ON MONDAY AS THE AIRMASS DRIES. STILL SHOULD BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED STORMS OVER THE HIGHER TERRAIN. SOME OF THESE WILL MOVE OF THE HIGHER TERRAIN AND ACROSS THE FRONT RANGE. THE NEXT SURGE OF MONSOON MOISTURE WILL MOVE OVER THE AREA ON TUESDAY. EXPECT THIS TO INCREASE THE NUMBER OF SHOWERS AND STORMS. WILL INCREASE POPS FOR THIS. WILL SEE DRIER CONDITIONS ON WEDNESDAY...THOUGH ENOUGH MOISTURE WILL BE OVER THE AREA FOR ISOLATED TO SCATTERED STORMS. MODELS CONTINUE TO SHOW DRYING FOR THURSDAY AND FRIDAY. FOR NOW...WILL HAVE LOW POPS OVER THE HIGHER TERRAIN AND LEAVE OUT THE MENTION OF STORMS OVER THE LOWER ELEVATIONS. TEMPERATURES WILL WARM WITH HIGHS AROUND 90 DEGREES EXPECTED FOR THURSDAY AND FRIDAY. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 222 PM MDT FRI JUL 17 2015 THERE IS A THREAT OF CONVECTIVE ACTIVITY IMPACTING THE AREA AIRPORTS THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS WITH GUSTY AND ERRATIC WINDS THE MOST LIKELY HAZARD. THIS SHOULD BE WRAPPED UP BY AROUND 02Z. LATE TONIGHT THROUGH ABOUT MID-MORNING SATURDAY THERE IS A THREAT OF SOME MVFR CEILINGS MILLING ABOUT AS THE LOW-LEVEL FLOW BECOMES UPSLOPE AND MOISTURE INCREASES. THIS WILL LEAD TO A BETTER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AS WELL. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ET LONG TERM...MEIER AVIATION...ET
Hazardous weather outlook, Jul 17, 10:49 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1049 AM MDT FRI JUL 17 2015 COZ030>051-181700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. MOST OF THE STORMS WILL BE HIGH BASED AND PRODUCE GUSTY WINDS PERHAPS AS HIGH AS 50 MPH WITH LIMITED RAINFALL. HOWEVER OVER THE FAR NORTHEAST PLAINS WHERE LOW LEVEL MOISTURE WILL BE DEEPER AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL INCREASE ACROSS THE AREA THROUGH THE DAY SATURDAY BRINGING A BETTER CHANCE FOR SHOWERS AND STORMS LATE SATURDAY THROUGH SUNDAY. MAIN THREATS WILL BE MODERATE TO HEAVY RAIN WITH THE THUNDERSTORMS. TYPICAL SCATTERED TO ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION MONDAY THROUGH THURSDAY AS MONSOON MOISTURE REMAINS OVER COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 17, 4:00 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
400 PM MDT FRI JUL 17 2015
COZ040-172245-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
400 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DOUGLAS AND
SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 445 PM MDT...
AT 400 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN HIGHLANDS RANCH...OR 13 MILES SOUTH OF DENVER...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN AURORA...SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...
NORTHWESTERN PARKER...GREENWOOD VILLAGE AND LONE TREE.
LAT...LON 3952 10483 3954 10487 3953 10488 3953 10497
3952 10498 3956 10500 3962 10479 3956 10476
3953 10475 3951 10482
TIME...MOT...LOC 2200Z 243DEG 19KT 3953 10491
RTGSpecial weather statement, Jul 17, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
421 PM MDT FRI JUL 17 2015
COZ040-172300-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
421 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE COUNTY UNTIL 500
PM MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHWESTERN CENTENNIAL...OR 11 MILES SOUTHEAST OF DENVER...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...AURORA...EASTERN CENTENNIAL...NORTHWESTERN
PARKER...GREENWOOD VILLAGE...ARAPAHOE PARK AND BUCKLEY AFB.
LAT...LON 3953 10485 3965 10493 3974 10467 3969 10450
3966 10450 3963 10457 3963 10458 3959 10463
3960 10467 3961 10468 3961 10473 3959 10474
3957 10477 3953 10475
TIME...MOT...LOC 2220Z 233DEG 21KT 3962 10480
RTGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:00 PM MDT | Special Weather Statement | BOU | Denver | 45 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.